Thunderstorm Wind, Jasper
- When
- April 6, 12:10 PM CST
- Where
- Jasper County, Alba
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.233, -94.433
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 6, 9:58 AM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1058 AM CDT SUN APR 6 2003 WILL BE MAKING SOME SHORT TERM ADJUSTMENTS...MAINLY TO TEMPERATURES. ELEVATED THUNDERSTORMS WILL LOTS OF PEA TO PENNY HAIL OCCURRING OVER THE FORECAST AREA AS AN MCS MOVES THROUGH THE AREA. HAD REPORTS EARLIER OF WET SNOW...ESPECIALLY IN CENTRAL MO...AND EVEN ONE REPORT IN SGF WITH A HEAVY SHOWER. WET SNOW MAY OCCUR IN CENTRAL MO THROUGH EARLY AFTERNOON...BUT WARM AIR ADVECTION SHOULD OVERCOME COLD AIR AS THE DAY WEARS ON...SO THIS IS NOT MUCH OF A CONCERN. QUICK LOOK AT NEW MESO ETA INDICATES THAT A NARROW AXIS OF LOW LEVEL MOISTURE WILL TRY TO SURGE NORTHWARD AHEAD OF THE DRY LINE THAT NOW EXTENDS FROM WESTERN OK INTO CENTRAL TX. A LOT WILL BE DEPENDENT ON CLOUD COVER AS TO HOW MUCH SURFACE BASED INSTABILITY CAN OCCUR...BUT ETA DEPICTS DEWPOINTS SURGING WELL INTO THE 50S IN A NARROW CORRIDOR OVER EXTREME SW MO AND SE KS LATE THIS AFTERNOON AHEAD OF THE DRYLINE/COLD FRONT. GIVEN 0-3KM SHEAR...WOULD NOT BE AT ALL SURPRISED TO SEE NEAR SURFACE BASED SUPERCELLS IN OUR SW COUNTIES ALONG THE NORTHERN EDGE OF A LINE OF STORMS THAT WILL DEVELOP LATER TODAY ALONG THE DRY LINE/COLD FRONT...BUT AGAIN IT IS HIGHLY CONDITIONAL BASED ON CLOUD COVER/SURFACE HEATING. PRELIMINARY EXTENDED FORECAST DISCUSSION...EXTENDED PERIODS ARE QUIET. UNSEASONABLY COLD NIGHTTIME TEMPERATURES EXPECTED MON NIGHT THROUGH WED NIGHT. LOWS IN THE MID 20S POSSIBLE TUE NIGHT/WED WITH SFC RIDGE NEAR OR JUST WEST OF THE AREA AND LITTLE CLOUD COVER..AND 1000-500MB THICKNESS VALUES OF 5300M PROGGED BY THE 00Z GFS. WARMING TREND WILL OCCUR LATE IN THE WEEK AND NEXT WEEKEND WITH MIDLEVEL HEIGHT RISES. WENT ABOVE GUIDANCE TEMPERATURES SUNDAY ON PRELIMINARY GRIDDED FORECAST WITH HIGHS IN THE MID TO UPPER 70S. ...SGF... MO...NONE KS...NONE DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>091-093>098-101>106- 071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH LARGE HAIL AND HEAVY RAIN THIS AFTERNOON...THEN AN ADDTIONAL ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS LATE THIS AFTERNOON AND EARLY THIS EVENING AREAS AFFECTED AND TIMING: THUNDERSTORMS WITH PENNY TO QUARTER SIZED HAIL WILL CONTINUE OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI SOUTH OF A LINE FROM FORT SCOTT TO ROLLA THIS AFTERNOON. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...AFTER 5 PM...OVER EXTREME SOUTHEAST KANSAS AND EASTERN OKLAHOMA...THEN MOVE EAST EARLY THIS EVENING AFFECTING AREAS SOUTH OF A LINE FROM PITTSBURG KANSAS TO GAINESVILLE THROUGH 10 PM. DISCUSSION: ONGOING STORMS OVER SOUTHWEST MISSOURI AND SOUTHEAST KANSAS ARE ASSOCIATED WITH THE BACK EDGE OF A THUNDERSTORM COMPLEX THAT MOVED THROUGH THE REGION EARLIER TODAY. THESE STORMS WILL GRADUALLY MOVE NORTHEAST AND WEAKEN WITH TIME THIS AFTERNOON. LOW PRESSURE OVER CENTRAL OKLAHOMA WILL GRADUALLY MOVE EAST INTO SOUTHERN MISSOURI AND NORTHERN ARKANSAS THIS EVENING. A WARM FRONT WILL MOVE NORTHWARD AHEAD OF THIS SYSTEM...AND EXTEND FROM THE SOUTHWEST CORNER OF MISSOURI SOUTHEAST INTO CENTRAL ARKANSAS. ADDTIONAL STORMS ARE EXPECTED TO REDEVELOP OVER SOUTHEAST KANSAS AND EASTERN OKLAHOMA ALONG A COLD FRONT/DRY LINE AND SOUTH OF THE WARM FRONT. GIVEN THE UPPER AIR WIND PROFILE...SUPERCELL STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS AFTERNOON AND THIS EVENING. THUNDERSTORM REDEVELOPMENT WILL BE CONDITIONAL BASED ON THE AMOUNT OF SURFACE HEATING THAT WILL BE PRESENT LATE THIS AFTERNOON. IF A DENSE CLOUD COVER HOLDS...SEVERE STORMS WILL BE MUCH LESS LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UNSEASONABLY COLD WEATHER WILL MOVE INTO THE AREA IN THE WAKE OF THE STORM SYSTEM ON MONDAY. LOW TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING OVER MUCH OF THE REGION EARLY TUESDAY MORNING. LIGHT WINDS AND CLEAR SKIES UNDERNEATH NEARBY HIGH PRESSURE WILL LIKELY DROP TEMPERATURES INTO THE 25 TO 28 DEGREE RANGE OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS BY EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... IN THE SHORT TERM...SPOTTERS SHOULD RELAY HAIL REPORTS ALONG WITH REPORTS OF HEAVY RAIN AND POSSIBLE FLOODING TO THE NATIONAL WEATHER SERVICE. SPOTTER GROUPS MAY BE NEEDED AGAIN LATE THIS AFTERNOON AND THIS EVENING OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI IF SUPERCELL STORMS CAN DEVELOP. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM 3 S MANSFIELD MO .75 INCH HAIL
04/06/03 WRIGHT REPORTED BY EMERGENCY
MANAGEMENT.
1150 AM ISABELLA MO 1 INCH HAIL
04/06/03 OZARK REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1211 PM GOODHOPE MO .75 INCH HAIL
04/06/03 DOUGLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1214 PM AVA MO .75 INCH HAIL
04/06/03 DOUGLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM 1 S WEBB CITY MO .75 INCH HAIL
04/06/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1230 PM 1 N JOPLIN MO .88 INCH HAIL
04/06/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM AVA MO .75 INCH HAIL
04/06/03 DOUGLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1215 PM GOODHOPE MO .75 INCH HAIL
04/06/03 DOUGLAS
1215 PM WILLOW SPGS MO .75 INCH HAIL
04/06/03 HOWELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1232 PM GREENFIELD MO 1 INCH HAIL
04/06/03 DADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM 7 W LOCKWOOD MO .88 INCH HAIL
04/06/03 DADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 91 km away, was scanning. The volume nearest the first event began at 18:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351291.